MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3503420
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Breast Mass (2439)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 59-year-old female patient underwent a breast augmentation revision with two 420cc mentor smooth round high profile saline breast prostheses and experienced bilateral deflation post-operatively.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report is for the right side device.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: no information regarding explantation or an expected explantation date has been received.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 11, 2025, mentor received additional information reporting that the patient was to undergo device explantation on (b)(6) 2025.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.D6b.Explantation date: (b)(6) 2025.On september 12, 2025, mentor received additional information regarding the patient's event.It was reported that the patient had a 13x13x15 mm oval hypoechoic parallel avascular mass on the right side.Reason for device explant and/or reoperation: deflation and breast mass.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Correction: the selection in section b1 has been updated to reflect the patient's deflation.On november 03, 2025, mentor received additional information regarding the explantation.It was reported that the patient cancelled the explantation date with the clinic.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: no information regarding explantation or an expected explantation date has been received.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 18, 2026, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 25, 2026, the evaluation for the device was completed.Device evaluation summary: during the visual analysis of the returned device no apparent damage or visual anomalies were observed.Leak testing was performed, in accordance with mentor procedures, and a tear on the anterior view was observed, near the valve system.In addition, no more leak sites were noted after leak testing.Microscopic examination was performed and the cause of the deflation could not be identified.Therefore a thickness measurement was conducted on the shell, and the thickness was within manufacturing specifications.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: according to the product insert data sheet, the valve system can be damaged by improper use of the fill-tube stylet.Care should be taken that the stylet enters the valve smoothly.Use the thumb and forefinger to stabilize/support the valve seat and gently push the stylet tip into the valve opening.Overstressing the valve material may result in punctures or tears and subsequent deflation may occur.Use only the fill tube style provided with this product.Take care not to puncture the diaphragm valve or the shell with the stylet tip.Care must also be taken when the fill tube style is removed to prevent damage to the valve assembly.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On january 14, 2026, mentor received additional information reporting that the patient was to undergo device explantation on (b)(6) 2026.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: deflation and breast mass.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND HIGH PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22974433
Report Number1645337-2025-09806
Device Sequence Number18385708
Product Code FWM
UDI-Device Identifier00081317001669
UDI-Public(01)00081317001669(17)210509(10)7467940
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Catalogue Number3503420
Device Lot Number7467940
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/11/2025
11/03/2025
01/14/2026
02/18/2026
02/25/2026
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date09/23/2025
11/24/2025
02/02/2026
02/20/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age59 YR
Patient SexFemale